MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as the lens was inserted and removed.If explanted, give date: not applicable, as the lens was inserted and removed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a z9002 24.5 diopter intraocular lens (iol) was noticed scratched after being inserted into the patient's operative eye.The lens was cut in half and removed.There was no incision enlargement reported.The lens was replaced with a new lens.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation?: yes, returned to manufacturer on 11/16/2017.Device returned to manufacturer?: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed under 10x magnification; particles and residue were observed in the optic zone.The lens was received broken in several parts.The condition of the lens is typical of a removed lens.Due to the condition of the lens received, the complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7026377
Report Number2648035-2017-02070
Device Sequence Number1144749
Product Code HQL
UDI-Device Identifier05050474530782
UDI-Public(01)05050474530782(17)210926
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/29/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/13/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1